Insulin effect on bupivacaine-induced cardiotoxicity in rabbits

Yun Suk Choi, Kook Hyun Lee

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

Background: Resuscitation following bupivacaine-induced cardiovascular collapse is difficult and often refractoryto conventional treatment. This study was performed to assess the effect of insulin on bupivacaine-inducedcardiovascular collapse in pentobarbital-anesthetized rabbits.Methods: Bupivacaine was administered at 0.75 mg/kg/min until the heart rate decreased to 65 beats/min. A bolusof regular insulin (2 U/kg) was administered intravenously at the bupivacaine infusion endpoint (BIE) in the insulingroup (n = 8), and 2 mL of 0.9% NaCl was administered to the control group (n = 8).Results: All animals in the insulin group survived and four animals died in the control group. Arrythymia was rare 10minutes after the BIE in the insulin group.Conclusions: Bupivacaine-induced cardiovascular collapse can be effectively reversed with an insulin injection,probably through facilitation of cardiac conduction and contraction.

Original languageEnglish
Pages (from-to)493-498
Number of pages6
JournalKorean Journal of Anesthesiology
Volume61
Issue number6
DOIs
Publication statusPublished - Dec 2011

All Science Journal Classification (ASJC) codes

  • Anesthesiology and Pain Medicine

Fingerprint Dive into the research topics of 'Insulin effect on bupivacaine-induced cardiotoxicity in rabbits'. Together they form a unique fingerprint.

  • Cite this